HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   High & Low Blood Pressure (http://www.healthboards.com/boards/high-low-blood-pressure/)
-   -   Horrible Cough (http://www.healthboards.com/boards/high-low-blood-pressure/224327-horrible-cough.html)

alwaysaworrier 11-13-2004 04:21 AM

Horrible Cough
 
I started BP meds about six weeks ago and developed a cough within a week of starting. I mentioned it to dr after about two weeks and she changed med but I still have the cough. It's worse at night with me waking up several times coughing. Daytime is not as bad but I do get bouts of it and sometimes the tears roll down my face from coughing. Its a dry tickly cough - have any of you suffered from this or is it only me. I took a cough mixture but no good. Any ideas would be greatly appreciated.
maggie :eek:

Palamedes 11-13-2004 06:31 AM

Re: Horrible Cough
 
What meds were you on? And, what meds were you switched to? Cough can occur with any of the BP meds. Though, it is most common with ACE inhibitors.

Pal

jdog34436 11-13-2004 08:53 PM

Re: Horrible Cough
 
Hello:
I was on an ace inh. and had the same horrible cough. It lasted for months even after I stopped taking the medication.
Goodluck.

susieq52 11-14-2004 05:07 AM

Re: Horrible Cough
 
I've got the exact same symptoms you have since I started taking Accupril with my Norvasc. I do get the cough at night but it isn't as bad as yours. If it was I would keep trying different prescriptions until I found one I could live with. Accupril has helped my blood pressure go down even more.

strong_one 11-14-2004 11:33 AM

Re: Horrible Cough
 
I am on an ACE drug - Lisinopril 20 mg... it seems to be doing the trick. I fist had the cough for about 3 days... after that....nada! I do get hives but I am really starting to suspect it is not my meds but something my skin is allergic to.... soap, cleaning house!! Haha!!

There are some people that do have the infamous cough. You may want to talk to your physician about this to see if you truly are allergic to this med. I hate when you go through the process of finding another med.....you get all the side effects ..... this is definately one you should see your physician about. :jester:

*Paul 11-14-2004 10:59 PM

Re: Horrible Cough
 
Hi,
I am currently taking and ace inhibitor and have be for 3 months. I never had a cough for the first two months, but i was ill 3 weeks ago with a cough and cold now i simply cannot shake the cough. It is especially bad at night and keeps my wife awake. It has been so bad on occasions i have coughed until i was sick. Luckily this occurance is not so frequent.

Regards
Paul


All times are GMT -7. The time now is 04:40 AM.